What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 18, 2:55 PM EST, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 18, 2:55 PM EST, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
355 PM EDT Sat Jun 18 2022
.DISCUSSION...
...Severe Thunderstorm Watch in effect for a portion of East Central
FL...
...Hot Temperatures and Heat Index Values Reaching 105 to 108 This
Afternoon...
Current-Tonight...Scattered to numerous strong to marginally severe
thunderstorms have developed along a strengthening outflow earlier
this morning, initializing as isolated pulse storms but has slowly
transitioned into a larger line of activity. As of mid afternoon,
storms have swept across north central FL and are approaching
Orlando and the southern outskirts down the Kissimmee River basin. A
few cells have prompted several Severe Thunderstorm Warnings, with
the issuance of a Severe Thunderstorms Watch for nearly all of east
central FL with the exception of Volusia County. Main threats from
activity today will be wind gusts of 60+ mph and up to quarter-size
hail, although highest winds detected from both the KMLB and TMCO
radars seem to be hovering just above the surface.
Through the remainder of the afternoon, thunderstorms will move
towards the southeast at 15 to 20 mph, building along outflow
boundaries through Seminole, Orange and Osceola counties.
Eventually, boundaries will collide with the east coast sea breeze,
which is presently located near I-95 over the Space and Treasure
Coasts. This may prompt additional storm development, hence the SVR
Watch extending through the entire forecast area. The HRRR has held
a decent solution for convective activity today and hints that
storms will favor sweeping down the spine of the peninsula towards
Lake Okeechobee and even redevelopment north of the forecast area
later today, which current radar trends support.
Cooler than forecast temperatures aloft and very hot surface
temperatures have been two of the supporting factors for strong
activity today. Leesburg (Lake County) and Orlando Exec Airport
(Orange County) both reached Heat Advisory criteria (heat index 108)
just before storms and cloud cover dropped temperatures, with other
sites around the area climbing to air temps of 95-99F.
By sunset, the progression of storms should either be pushing just
beyond the bounds of the CWA or weakening below strong/severe
limits, with debris cloud cover and rainfall persisting for areas
south of Orlando. Temperatures also should recover from the
oppressively hot category to the slightly muggy and miserable in the
70s/80s this evening.
Sunday...Not much difference in tomorrow's forecast as today,
although the forcing behind storm development will return to a sea-
breeze driven scenario as the mid level trough drops south of the
area. Scattered to numerous storms expected once again, with likely
coverage areawide and the potential for strong to marginally severe
hazards. Forecast soundings showing much warmer temps aloft (-6 to -
7C at 500mb) but from today's observations this may be a bit too
optimistic. Will continue to mention gusty winds over 50 mph, small
hail and heavy downpours as the main threats. Temperatures will not
climb as high tomorrow either, only topping out in the low to mid
90s which is just a few degrees above normal.
Monday-Wednesday...(modified previous extended) Mid-level ridging
that has dominated the Central Plains will shift southeastward
towards the lower MS Valley on Monday, sending the surface high
seaward along the Carolina coast. The highest chance for showers and
storms will be Monday, with PoPs 50-60 percent from Melbourne to
Orlando southward, 20-40 percent to the north. Coverage will
decrease slightly on Tuesday as the drier air settles over the area
with 20-30 PoPs Osceola-Brevard southward. Mostly dry conditions
expected on Wednesday.
Increasing temperatures through the period, with afternoon highs in
the upper 80s to low 90s Monday-Tuesday, and low to mid 90s
Wednesday. Overnight lows will generally be in the low 70s, except
upper 60s in the traditionally cool locations.
Thursday-Saturday... The mid-upper level ridge will begin to slide
back westward over Texas midweek. At the surface, the Atlantic ridge
will amplify westward towards Florida through the time period. N/NW
winds on Thursday will become S/SW Thursday night as the western
axis of the Atlantic ridge reaches Florida, before becoming E/SE on
Saturday as the axis continues to build over Florida. The east coast
sea breeze is expected to form each afternoon and push inland.
Mostly dry conditions expected on Thursday before low level moisture
increases late week and into the weekend, allowing for scattered
showers and lightning storms areawide Friday and Saturday.
Hot and humid conditions through the period, with above normal
temperatures expected. Afternoon highs will be in the mid to upper
90s along and north of the I-4 corridor, and low 90s everywhere else
on Thursday and Friday, and low to mid 90s on Saturday. Combined
with the humidity, heat indices will range from 100-105. Overnight
lows will generally be in the low 70s, except mid 70s in the metro
Orlando area.
&&
.AVIATION...
Weak frontal boundary and forecast east coast sea breeze
development, coupled with intense surface heating, deep moisture and
upper-level trough will all combine for SCT-NMRS strong (few SVR)
lightning storms this afternoon/evening. Primary threats will be
frequent lightning strikes, torrential downpours, hail to quarter-
size, and wind gusts to 50 to 60 MPH. A brief tornado cannot be
ruled out. Increasing confidence in MVFR/IFR impacts associated with
storms. Activity continues to increase in coverage and intensity
along/north of I-4 early this afternoon. VFR outside of convection.
&&
.MARINE...
Tonight-Sunday...Scattered to numerous showers and thunderstorms
over the interior will advanced towards the coastline from Cape
Canaveral southward through the afternoon and evening. A few
storms may reach severe criteria, producing winds in excess of 55
knots and coin sized hail. A Severe Thunderstorm Watch is in
effect through this evening for the nearshore waters south of the
Volusia/Brevard line. Outside of convection, winds will be varying
south to southeast/west at 10-15 knots. On Sunday, scattered to
numerous storms will be possible again over the Atlantic waters,
especially south of Cape Canaveral. Seas 2-3 ft will build up to
3-4 ft in the offshore waters late in the day, and variable winds
becoming onshore 10-15 knots.
Monday-Wednesday...High pressure builds over the local Atlantic
waters through mid week with onshore winds near 15 knots. Seas of
3-4 increase to 5 ft in the Gulf Stream. Scattered showers and
storms on Monday with decreasing rain chances through the
remainder of the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 98 74 91 75 / 50 40 40 20
MCO 99 74 94 74 / 60 50 60 30
MLB 94 75 90 76 / 40 40 60 30
VRB 94 74 91 75 / 40 40 60 40
LEE 98 75 93 75 / 60 50 60 20
SFB 98 75 94 74 / 60 40 50 30
ORL 100 76 95 76 / 60 50 60 30
FPR 93 74 89 74 / 30 40 60 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Severe Thunderstorm Watch until 8 PM EDT this evening for
Coastal Indian River-Coastal Martin-Coastal Saint Lucie-
Inland Indian River-Inland Martin-Inland Northern Brevard-
Inland Saint Lucie-Inland Southern Brevard-Mainland
Northern Brevard-Mainland Southern Brevard-Northern Brevard
Barrier Islands-Northern Lake-Okeechobee-Orange-Osceola-
Seminole-Southern Brevard Barrier Islands-Southern Lake.
Heat Advisory until 8 PM EDT this evening for Coastal Volusia-
Inland Northern Brevard-Inland Southern Brevard-Inland
Volusia-Mainland Northern Brevard-Northern Lake-Okeechobee-
Orange-Osceola-Seminole-Southern Lake.
AM...Severe Thunderstorm Watch until 8 PM EDT this evening for
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard
County Line to Sebastian Inlet 0-20 nm.
&&
Smith/Leahy/SedlockHazardous weather outlook, Jun 18, 6:41 PM EST, 19 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
741 PM EDT Sat Jun 18 2022
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-191000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
741 PM EDT Sat Jun 18 2022
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TONIGHT.
.THUNDERSTORM IMPACT...
One or two thunders will be possible the rest of the evening and
early tonight, mainly from Orlando northward and west of I-95.
Storm may become strong, producing wind gusts 40 to 50 mph, small
hail, frequent cloud to ground lightning, and torrential
downpours leading to minor flooding of urban or low lying areas.
.RIP CURRENT IMPACT...
A Moderate Risk of rip currents continues at all east central
Florida beaches.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
Coverage of afternoon and evening showers and storms will remain
high Sunday and Monday as a weak frontal boundary drops into the
area and stalls. A few strong storms will remain possible. Storm
chances will decrease from Tuesday onward, as conditions become
increasingly hot and dry once again through mid to late week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.
Haley
In the hours before
Local storm report, Jun 18, 3:52 PM EST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
452 PM EDT SAT JUN 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 5 ESE KENNEDY SPACE CEN 28.54N 80.57W
06/18/2022 M47 MPH BREVARD FL OTHER FEDERAL
USSF TWOER 108 AT KSC REPORTED A 47MPH/41KT WIND GUST
FROM THE SW
&&
EVENT NUMBER MLB2200315
CLLocal storm report, Jun 18, 3:53 PM EST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
453 PM EDT SAT JUN 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 6 ENE SHARPES 28.46N 80.67W
06/18/2022 M47 MPH BREVARD FL OTHER FEDERAL
USSF TWOER 803 AT KSC REPORTED A 47MPH/41KT WIND GUST
FROM THE SW
&&
EVENT NUMBER MLB2200316
CLLocal storm report, Jun 18, 3:55 PM EST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
455 PM EDT SAT JUN 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST 4 N PORT CANAVERAL 28.46N 80.59W
06/18/2022 M46 MPH BREVARD FL OTHER FEDERAL
USSF TOWER 403 AT KSC REPORTED A 46MPH/40KT WIND GUST
FROM THE NW
&&
EVENT NUMBER MLB2200317
CLLocal storm report, Jun 18, 4:00 PM EST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
500 PM EDT SAT JUN 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND GST 1 S MELBOURNE BEACH 28.05N 80.56W
06/18/2022 M52 MPH BREVARD FL MESONET
WXFLOW SITE MELBOURNE RIVERS EDGE MEASURED A WIND GUST
OF 45KTS/52MPH FROM THE WEST.
&&
EVENT NUMBER MLB2200318
HALEYLocal storm report, Jun 18, 4:02 PM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
502 PM EDT SAT JUN 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND GST 1 NNW VALKARIA 27.98N 80.55W
06/18/2022 M58 MPH AMZ552 FL MESONET
WXFLOW SITE ROCKY POINT MEASURED A WIND GUST OF
50KTS/58MPH FROM THE NORTHWEST.
&&
EVENT NUMBER MLB2200319
HALEYLocal storm report, Jun 18, 4:07 PM EST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
507 PM EDT SAT JUN 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND GST 3 SE WEST MELBOURNE 28.04N 80.64W
06/18/2022 M40 MPH BREVARD FL MESONET
WXFLOW SITE XDAI MEASURED A WIND GUST OF 40KTS/47MPH
FROM THE WEST.
&&
EVENT NUMBER MLB2200320
HALEY